Thunderstorm Wind, Coffee
- When
- February 21, 9:10 AM EST
- Where
- Coffee County, 0.69 mi N of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.510, -82.850
Numerous tree were blown down throughout the county.
A pre-frontal squall line of severe storms tracked across SE Ga during the morning hours and then across NE Fl during the early to mid afternoon hours. Severe storms produced widespread wind damage with a few isolated rotating supercells.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A pre-frontal squall line of severe storms tracked across SE Ga during the morning hours and then across NE Fl during the early to mid afternoon hours. Severe storms produced widespread wind damage with a few isolated rotating supercells. Sufficient heating near the St. Johns river basin produced elevated surface based instability during the afternoon, and updrafts were greatly enhanced by this forcing. A few isolated pre-squall line cells blossomed over Putnam...St. Johns and Flagler counties in the afternoon and produced large hail. A wall cloud was observed with a rotating storm over Putnam county, and a tornado warning was issued for this cell, however, ground based tornadic damage was not reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 21, 3:04 AM EST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 AM EST FRI FEB 21 2014 ...SLIGHT RISK OF SEVERE STORMS TODAY... .SHORT TERM... EARLY THIS MORNING...DECENT SOUTH FLOW AT 5-10 KNOTS ACROSS THE REGION HAS HELD OFF ANY FOG FORMATION AND STRATUS STILL HAS YET TO FORM AS WELL. A FEW SHOWERS WILL BE POSSIBLE ACROSS THE SUWANNEE RIVER VALLEY WELL OUT AHEAD OF THE FRONTAL BOUNDARY. TEMPS WILL BE STEADY IN THE 60S THROUGH THE MORNING HOURS. TODAY...MODELS IN GOOD AGREEMENT WITH PUSHING COLD FRONTAL BOUNDARY STEADILY THROUGH THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST AND HAVE BUMPED UP POPS TO CATEGORICAL (90%) ACROSS THE FORECAST AREA. STRONG UPPER LEVEL FORCING WILL HELP TO PUSH SQUALL LINE WITH BOW ECHO/LINE SEGMENTS AHEAD OF THE BOUNDARY AND STILL EXPECT ISOLATED STRONG TO SEVERE STORMS WITH DAMAGING WINDS THROUGH THE DAY. MAINLY DURING THE MORNING ACROSS INLD SE GA AND THE SUWANNEE RIVER VALLEY AND DURING THE AFTERNOON ACROSS FOR COASTAL SE GA AND MOST OF NORTHEAST FLORIDA. MAX TEMPS WILL SURGE QUICKLY INTO THE 70S AHEAD OF THE BOUNDARY AND EVEN TO 80 DEGREES ALONG AND SOUTH OF A LINE FROM PALM COAST TO ST AUGUSTINE. TONIGHT...FRONTAL BOUNDARY WITH STORM ACTIVITY MOVES OFFSHORE INTO THE ATLC DURING THE EVENING HOURS...WITH RAIN ENDING FROM NORTHWEST TO SOUTHEAST ALTHOUGH A FEW ISOLATED SHOWERS WILL LINGER SOUTH AND EAST OF GAINESVILLE AS THE BOUNDARY STALLS JUST SOUTH OF THE REGION. LOWS WILL RANGE FROM THE 40S ACRS SE GA TO 50S ACRS NE FL. SATURDAY...AS HIGH PRESSURE SETTLES JUST NORTH OF THE REGION MODELS STILL HAVE A WEAK SHORTWAVE TRACKING ALONG THE FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA THAT MAY TRIGGER A FEW ISOLATED SHOWERS SOUTH OF A LINE FROM GAINESVILLE TO JACKSONVILLE...BUT OVERALL PCPN CHANCES REMAIN LOW AT 20%. OTHERWISE SKIES REMAIN MOSTLY CLOUDY DUE TO UPPER LEVEL CLOUDINESS...BUT SHOULD BE THIN ENOUGH TO ALLOW A REBOUND BACK INTO THE 60S/LOWER 70S. SATURDAY NIGHT THROUGH TUESDAY...FRONTAL BOUNDARY WILL LINGER JUST SOUTH OF THE REGION SATURDAY NIGHT...THEN PUSH BACK NORTH ACROSS THE REGION SUNDAY AS A WAVE MOVES EAST ALONG IT. ANOTHER FRONTAL WILL MOVE SOUTHEAST INTO THE REGION MONDAY AND LINGER THROUGH TUESDAY. THEREFORE...WILL HAVE PRECIPITATION IN THE FORECAST SUNDAY THROUGH TUESDAY. TEMPERATURES WILL GENERALLY RUN 5 TO 10 DEGREES ABOVE NORMALS THIS PERIOD. .LONG TERM... TUESDAY NIGHT THROUGH FRIDAY...AFTER A LITTLE LULL IN PRECIPITATION TUESDAY NIGHT...A STRONGER COLD FRONT IS EXPECTED TO MOVE SOUTHEAST WEDNESDAY...AND PUSH SOUTH OF THE CWA WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD SOUTH BEHIND THIS FRONT THURSDAY INTO FRIDAY...WITH A DRIER BUT COOLER PERIOD. TEMPERATURES WILL TREND TOWARD BELOW NORMAL READINGS THIS PERIOD...WITH READINGS 5 TO 10 DEGREES BELOW NORMAL BY FRIDAY. && .AVIATION... LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT NORTH ACROSS THE REGION EARLY THIS TAF PERIOD...WITH LOW STRATUS DEVELOPMENT EXPECTED PRE DAWN. LOW LEVEL WIND SHEAR WILL BE POSSIBLE THIS MORNING. A COLD FRONT WILL CROSS AREA TAF SITES FROM THE WEST DURING THE MID AFTERNOON...WITH SHOWERS AND STORM DEVELOPING AHEAD AND ALONG IT. THE BEST CHANCE FOR STRONGER STORMS AT AREA TAF SITES WILL COME BETWEEN 16Z AND 20Z...JUST AHEAD OF FRONTAL PASSAGE. CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE FRIDAY EVENING FOLLOWING THE FRONT. && .MARINE... SOUTH WINDS WILL INCREASE TO 15 TO 20 KNOTS TODAY AHEAD OF THE COLD FRONT JUST BELOW ADVISORY LEVELS WITH SEAS IN THE 4-6 FT RANGE THEN SHIFTING OFFSHORE THIS EVENING BEHIND THE FRONTAL PASSAGE AND WEAKENING OVERNIGHT WITH A NORTH FLOW AROUND 15 KNOTS EXPECTED ON SATURDAY AS HIGH PRESSURE BUILDS NORTH OF THE REGION. A SERIES OF FRONTAL BOUNDARIES WILL AFFECT THE REGION SUNDAY THROUGH TUESDAY WITH WAVES OF SHOWERS. SMALL CRAFT CONDITIONS WILL BE POSSIBLE MONDAY. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION WEDNESDAY. WINDS AND WAVES ARE EXPECTED TO PICK UP FOLLOWING THIS BOUNDARY WITH GALE FORCE WINDS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. RIP CURRENTS: LOW RISK WITH SOUTH FLOW BECOMING OFFSHORE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 43 70 47 / 90 10 10 10 SSI 72 52 65 51 / 90 20 10 10 JAX 75 50 70 51 / 90 30 10 10 SGJ 75 56 66 56 / 90 40 20 10 GNV 76 54 73 53 / 90 40 20 10 OCF 79 57 75 56 / 80 40 20 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/STRUBLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 642 AM EST FRI FEB 21 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-221100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 642 AM EST FRI FEB 21 2014 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG THIS MORNING...GENERALLY ALONG AND EAST OF A LINE FROM OCALA TO ST AUGUSTINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR INLAND SOUTHEAST GEORGIA...AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA UNTIL 2 PM. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AS WATCHES ARE ISSUED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS WHICH ARE ALREADY IN EFFECT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 AM EST FRI FEB 21 2014 FLZ033-037-038-040-211400- FLAGLER-MARION-PUTNAM-ST JOHNS- 615 AM EST FRI FEB 21 2014 ...PATCHY DENSE FOG ACROSS PORTIONS OF FLAGLER, PUTNAM, MARION AND ST JOHNS COUNTIES EARLY THIS MORNING... PATCHY DENSE FOG WITH LOCAL VISIBILITIES ONE QUARTER MILE OR LESS WILL BE POSSIBLE SOUTH OF A LINE FROM OCALA TO PALATKA TO ST AUGUSTINE THIS MORNING...MAINLY NEAR RIVERS AND LAKES OF THE MIDDLE ST JOHNS RIVER BASIN. TRAVELERS SHOULD BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS... AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. CONDITIONS WILL IMPROVE BY THE MID MORNING HOURS. HESS
The Moody AFB radar (KVAX), 70 km away, was scanning. The volume nearest the first event began at 14:08 UTC.
8 thunderstorm wind. Local standard time, as filed.
Numerous tree were blown down throughout the county.
Trees were blown down in the western tier of the county.
A metal shed was damaged with 10 to 12 trees blown down. The damage path was about 100 yards wide and 100 yards long near Williams Road and Tank Road. The time of damage was based on radar.
Two large trees were blown down onto a building which caused damage near U.S. Highway 84 about 1 mile south of the Altamaha River.
A barn was damage and trees were blown down near Williams Road. The time of the event was based on radar.
Trees were blown down in the Okefenokee State Park. A tour boat that was out in the swamp had to be brought into port.
Strong gusty winds were estimated between 55-60 mph near Colesburg Tompkins Road and Highway 17 south of Woodbine.
Strong thunderstorm winds blew down a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491833, 491832, 491828, 491829, 491830, 491831, 491834, 491827.